insulin injections are causing much pain

cjrtrott
By cjrtrott Latest Reply 2014-09-28 16:30:03 -0500
Started 2014-07-24 16:07:24 -0500

For some reason the slow acting and fast acting insulin I take (Lantus and Humalog) stings like a bee sting with every injection. I asked my doctor who said it shouldnt hurt and they had me use saline as a test and if stung even more than the insulin. The sting will last about 3 minutes and then will go away but then will come back several times in the next few hours. When i first started using them it would cause a hive-like reaction, red, really hot and slightly itchy at the injection site. It no longer does that but still stings. I've called the drug company and they were no help. I am not at all afraid of needles so this isn't mental. Oral meds don't work for me so I'm not sure what to do, but since I have to inject 5 times a day, I am really getting depressed about it. Anybody have anything similar and did you get help?


8 replies

calayx
calayx 2014-09-28 16:30:03 -0500 Report

Yes I have that problem with Lantus and Humalog. No one has an answer why the injections sting so badly. It really does hurt !
If you find an answer please let me know.
Calayx

JoleneAL
JoleneAL 2014-08-12 09:24:11 -0500 Report

My Lantus stings 80% of the time I inject. Doesn't matter if its time to get a new bottle, brand new, cold or room temp. I just grin and bear it and rub really hard on the spot. Its gone within seconds so I don't dwell on it. Its what I need to "live" so it is necessary to do.

cjrtrott
cjrtrott 2014-07-25 11:12:16 -0500 Report

Well, I was with a longer needle and went to a 4mm needle. I don't inject cold and I quit using alcohol swabs when injecting. I've tried everything I can think of. There is one spot on my stomach where I can inject with no pain but I've heard that you can't use the same spot each time. I've tried injecting my arm and leg but it stings everywhere.

Pjen319646@aol.com
Pjen319646@aol.com 2014-07-25 05:27:10 -0500 Report

My lantus stings just like that, my dr. Told me to use longer needles, that didn't help. But I inject very slowly and that seems to sting less.

Jeff82
Jeff82 2014-07-24 23:29:11 -0500 Report

Do you know the length of the needle? (Millimeters) 8mm is a pretty good one, when I used needles, there were long-tipped that felt like bayonets and would hit muscles. Check with your doctor and pharmacist to see the needle length, I think that would help.

rolly123
rolly123 2014-07-24 20:37:01 -0500 Report

I know what u mean did it to me also I switched pens it different no stinging then I rub area which I injected me that helps also! If it's cold it will sting a lot hope this helps

Glucerna
Glucerna 2014-07-24 18:51:45 -0500 Report

Are you using alcohol swabs to clean your skin, or washing with soap and water? Alcohol can cause stinging. Another possible cause is if you keep your insulin in the refrigerator and it's cold when you inject. Is there a difference depending on where you inject? ~Lynn @Glucerna